Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 264, NWS New Orleans, LA

October 6, 2000Jefferson Parish, Lafourche Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Oct 6, 2000, 3:10 PM CDT for Jefferson Parish, Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2000, 3:10 PM CDT (20:10 UTC)
Expired
Oct 6, 2000, 4:00 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS54 KLIX 062010
SVRNEW
LAC051-057-075-089-109-062100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT FRI OCT 6 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...CUT OFF...GALLIANO...LAROSE
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 400 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF LAROSE TO 6
  MILES NORTHEAST OF MONTEGUT...OR FROM 11 MILES NORTH OF LAROSE TO 8
  MILES SOUTHWEST OF LAROSE...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER CUT OFF AT 315 PM CDT
  OVER GALLIANO AT 335 PM CDT
  5 MILES SOUTHWEST OF LAFITTE AT 340 PM CDT
  OVER GOLDEN MEADOW AT 345 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:00 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 6, 3:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT FRI OCT 6 2000

...COLD TEMPERATURES WINDY WEATHER ARE MOVING IN...

A STRONG COLD FRONT IS MOVING THROUGH THE WATCH AREA AND IS EXPECTED
TO MOVE SOUTHEAST OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. EXPECT
THE PRECIPITATION TO BE HEAVIER SOUTH OF LAKE PONTCHARTRAIN INTO THE
EVENING HOURS THEN DECREASE. ACROSS THE NORTH SHORE EXPECT LIGHT
RAIN MIXED WITH SOME MODERATE SHOWERS. EXPECT MOST OF THE
PRECIPITATION TO END SATURDAY MORNING. TEMPERATURES WILL BE
CONSIDERABLY COOLER SATURDAY MORNING WITH A COOLING TREND CONTINUING
THROUGH SUNDAY NIGHT. LOWS SATURDAY MORNING NORTH OF LAKE
PONTCHARTRAIN WILL BE NEAR OR BELOW RECORD LOWS. EXPECT SKIES TO
BEGIN CLEARING SATURDAY NIGHT. THE STRONG PRESSURE GRADIENT BEHIND
THE FRONT WILL BRING WITH WINDY CONDITIONS ACROSS THE AREA SATURDAY
AND INTO SUNDAY.

MCB 55/64/39/60 5100
BTR !59/65/42/60 8200
MSY 64/67/55/63 8300
GPT 62/69/43/62 8300

.NEW...SAT A GALE WARNING SW PASS OF THE MS RVR TO ATCHAFALAYA RVR
       SCA KPQL TO ATCHAFALAYA RVR
LA..NONE.
MS...NONE.

23

In the hours before

Special weather statement, Oct 6, 10:00 AM CDT, 5 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT FRI OCT 6 2000

A COLD FRONT WILL MOVE INTO THE NORTHERN PORTION OF THE AREA AROUND
NOON TODAY. A BAND OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS
IS MOVING SOUTH AHEAD OF THE FRONT. THE ATMOSPHERE CONTINUES TO BE
VERY MOIST AND UNSTABLE. BEHIND THE FRONT SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS AREA EXPECTED.

THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS BUT MAY
PRODUCE BRIEF HEAVY RAIN...STRONG GUSTY WIND AND
DANGEROUS FREQUENT LIGHTNING

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CA@SE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:10 PM CDTSevere Thunderstorm WarningLIXPlaquemines50 min
Oct 6, 3:10 PM CDTSevere Thunderstorm WarningLIXTerrebonne50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.